Depression

Question
Posted by: Belinda | 2015/09/28

Q.

Depression meds making things worse

I am 50 yrs old and have been in menopause since 41 yrs old. I have suffered depression since 41.... self harming and sever depression and panic attacks. I have been on so many different meds through different Docs and am still not feeling ok. Most days I feel great and all feels good. then a black hole suddenly opens and for 2 to 3 days I am nothing. then back to normal? Currently I am on Rivotril +Venlor+ Adco Zoliprm Hemtrate. I am worried that the meds are maybe to strong and are making me worse? If not then I have maybe been on them too long cause I understand they can be highly addictive? Please advise

Expert's Reply

A.

Depression expert
- 2015/09/29

That's rather a long to be suffering from troubling symptoms of menopause. I hope that if there are still problems of that variety, that they have been properly checked out.
You are indeed receiving a number of meds, including some currently fashionable ones used in the treatment of depression and bipolar disorder, such as Venlor and Rivotril.  I don't know of a Zoliprim.  Zolpidem is a sedative hypnotic tranquillizer used to help people get to sleep. Zyloprim is a generic of Allopurinol, a drug used to treat gout. I wonder if one of these is what you mean ?
It's not necessarily that some drugs are automatically "too strong", though you might not necessarily need them all,  and if you do, maybe the doses need adjusting.
Now, fortunately, these drugs are not "highly addictive" in the usual way I think you mean. However, it is never wise, except rarely on specific advice from your doctor, to just suddenly stop these, or any medicine that affects your brain, or indeed quite a number of other medicines.  They need to be reduced gradually,  and your doctor will advise you on how best to do this, when it becomes wise to reduce and stop them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.